MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending investigation results from supplier balt extrusion.
 
Event or Problem Description
It was reported that: "the physician prepped, inserted, tracked and inflated the eclipse balloon without incident.He injected onyx then deflated the balloon successfully.Upon withdrawal, there was significant tension.He paused and still had significant resistance.He inflated the balloon slightly then deflated and attempted to remove it again.Slow and steady tension for 1-2 minutes and the balloon finally dislodged from the cast.After removal, the angiogram showed a significant dissection with a pseudo-aneurysm and extravasation of contrast at the origin of the aica.I am not certain i retained the correct balloon package and lot numbers since there were 2 balloons used.The 6x15 was used to stop the bleeding post rupture.The 6x12 was used for the embolization.Product will be sent back." update 27apr2022 - additional information provided by the issuer: "there did not appear to be any part of the eclipse that was left in the patient.It was suspected by the md that the e2l caused the dissection but it is impossible to prove.No issues with 6x15 e2l only update i had was that the patient was awake and responsive the following morning.I have no further information.".
 
Event or Problem Description
It was reported that: "the physician prepped, inserted, tracked and inflated the eclipse balloon without incident.He injected onyx then deflated the balloon successfully.Upon withdrawal, there was significant tension.He paused and still had significant resistance.He inflated the balloon slightly then deflated and attempted to remove it again.Slow and steady tension for 1-2 minutes and the balloon finally dislodged from the cast.After removal, the angiogram showed a significant dissection with a pseudo-aneurysm and extravasation of contrast at the origin of the aica.I am not certain i retained the correct balloon package and lot numbers since there were 2 balloons used.The 6x15 was used to stop the bleeding post rupture.The 6x12 was used for the embolization.Product will be sent back." update 27apr2022 - additional information provided by the issuer: "- there did not appear to be any part of the eclipse that was left in the patient.- it was suspected by the md that the e2l caused the dissection but it is impossible to prove.- no issues with 6x15 e2l.- only update i had was that the patient was awake and responsive the following morning.I have no further information.".
 
Additional Manufacturer Narrative
Balt usa reference number: (b)(4).The investigation was performed by legal manufacturer, balt extrusion.A summary of the results is as follows: product returned in its primary packaging.On the packaging, reference is ecl2l6x15 and lot number is the same (see description).Returned device is the ecl2l6x12.Residues of embolic liquid in and on the catheter.Distal part of the catheter damaged.Catheter stretched approximately from 138cm to 171cm from the proximal extremity of the catheter.Braid of the catheter stripped.Catheter is twisted.Device measures 174cm.Additional information 1 by sales rep on the 27 april 2022.O "after removal, the angiogram showed a significant dissection with a pseudo-aneurysm and extravasation of contrast at the origin of the aica." - please provide further detail.Is it known if the eclipse2l caused this significant dissection? => it was suspected by the md that the e2l caused the dissection but it is impossible to prove.O "stop the bleeding post rupture" - was there any issues with the 6x15 eclpipse2l that was used to treat the rupture? => no issues with 6x15 e2l.O please confirm that no harm was endured by the patient as indicated in section 4.4 of the complaint form.=> only update i had was that the patient was awake and responsive the following morning.I have no further information.Additional information 2: sent on th 27 april 2022 by sales rep.- could you please tell us what is the be lot number for the batch f211100554?: 00434447 - could you please give us the balt us complaint number for this case?: # (b)(4).- could you please confirm us that one part of the eclyspe2l stilled in the patient?: to answer your question below, there did not appear to be any part of the eclipse that was left in the patient.- could you please confirm us that this event will not be notified to fda? additional information 3: sent on the 28 april 2022 by sales rep.In the form, the reported lot number was "f211100554" which is respective to the 6x15 eclipse balloon.Since the 6x15 device did not have any issues, may you provide the lot number for the 6x12 e2l that was reported in the incident report? => unfortunately i cannot.I grabbed the wrong packaging then they had already thrown out the correct packaging.Additional information 4: sent on the 05 may 2022 by quality engineer unfortunately, the incorrect lot number was reported, therefore this complaint will need to be treated without the lot number.1/ the affected device (ecl2l 6x12) has been returned and inspected in our quality laboratory.During our analysis, we noticed that the distal extremity of the catheter presented the 3 gold rings, and no part was missing.However, the braid of the catheter was severely stretched/damaged (see pictures attached for illustration).2/the lot number has not been provided so the lot history records cannot be reviewed.However, during the manufacturing process of eclipse2l, several tests are performed: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· a tightness test of the balloon is also performed on every unit per manufacturing process instruction.· the integrity of the microcatheters is 100% controlled.If the affected catheter has not validated one of these steps, the eclipse2l would not be released from production.3/ the incident description mentioned that the eclipse2l was entrapped into the injected embolic agent: "upon withdrawal, there was significant tension.[.] slow and steady tension for 1-2 minutes and the balloon finally dislodged from the cast." we were not able to identify the conditions under which the issue occurred, and which manipulations were applied by the physician.However, according to our post-marketing surveillance program, such blockages are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The damages observed on the braid of the eclipse2l revealed that an excessive strength has been applied during removing of the catheter.As mentioned, it is necessary to follow the recommendations during the removal of the catheter "avoid advancing or withdrawal against resistance before the cause of resistance is determined" the patient's damages mentioned ("after removal, the angiogram showed a significant dissection with a pseudoaneurysm and extravasation of contrast at the origin of the aica.") could be linked to the device removal attempts following the device jailing.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.The investigation of the product affected did not reveal any non-conformity which could be due to the manufacturing process, the most probable cause due to this incident is an embolic agent reflux.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14498162
Report Number3014162263-2022-00014
Device Sequence Number5124085
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown